Hail, Alger
- When
- June 28, 2:27 PM EST to 2:30 PM EST
- Where
- Alger County, Trenary
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 46.200, -86.970
Hail was estimated to be between nickel and quarter size.
A severe thunderstorm produced large hail at Trenary in Alger County on the afternoon of the 28th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
A severe thunderstorm produced large hail at Trenary in Alger County on the afternoon of the 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 28, 12:41 PM EST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 141 PM EDT SAT JUN 28 2008 UPDATED AVIATION DISCUSSION FOR 18Z TAF ISSUANCE .SYNOPSIS... 15Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED A 554 DAM UPPER LOW SITUATED JUST TO THE NW OF MINNEAPOLIS...WITH A DRY SLOT WRAPPING AROUND FROM IOWA INTO CENTRAL UPPER MI AND BACK TOWARDS DLH...AND A DEFORMATION AREA OVER NRN MN TO JUST NORTH OF LAKE SUPERIOR. VISIBLE SATELLITE IMAGERY SHOWS ALL FEATURES NICELY AS WELL. MAJORITY OF SHOWERS AND THUNDERSTORMS FROM LAST NIGHTS CONVECTION HAVE PUSHED OFF INTO NE ONTARIO...WITH A FEW STILL LINGERING BACK OVER EASTERN LAKE SUPERIOR AND THE FAR EASTERN U.P.. IN THE WAKE OF THESE SHOWERS...PARTLY SUNNY SKIES EXIST ACROSS MUCH OF UPPER MI...THOUGH THERE IS AN AREA OF CLOUDS FROM THE KEWEENAW SOUTH INTO EASTERN WI. TAMDAR SOUNDINGS...OBSERVATIONS AND THE CLOUDS THEMSELVES SUGGEST THAT THESE ARE ASSOCIATED WITH SOME TRAPPED LOW LEVEL MOISTURE BELOW AN INVERSION AROUND 850MB. DESPITE THE CLOUDS...THE TEMPS ARE CLIMBING...WITH MOST LOCATIONS OVER THE WESTERN HALF OF UPPER MI NOW IN THE MID TO UPPER 60S. COLD TEMPS EXIST ALOFT...ESPECIALLY TO THE WEST CLOSER TO THE UPPER LOW WHERE 500MB TEMPS ON 12Z RAOBS WERE -15C AT INL AND -20C AT MPX. ANOTHER ITEM TO NOTE IS FOG THAT STILL PERSISTS ON LAKE SUPERIOR...WITH A SHIP CURRENTLY TRAVELING WEST TO EAST ACROSS WESTERN LAKE SUPERIOR REPORTING VISIBILITY NEAR 0SM. FOG DOES APPEAR TO BE CLEARING BACK TOWARDS THE APOSTLE ISLANDS...LIKELY DUE TO DRIER AIR MOVING IN (DEWPOINTS DROPPING INTO THE LOW 50S THANKS TO MIXING). REGARDING THE PRESSURE FIELD...A 997MB LOW IS SITUATED NEAR THUNDER BAY ONTARIO...WITH A TROUGH EXTENDING SOUTH THROUGH THE CENTRAL U.P. AND EASTERN WI. && .UPDATE... UPPER LOW NEAR MINNEAPOLIS IS PROGGED TO SHIFT EAST TO NEAR GREEN BAY BY 00Z. THEREFORE...COOLING ALOFT IS EXPECTED TO OCCUR TO COINCIDE WITH DAYTIME HEATING...SETTING UP AN UNSTABLE PROFILE WITH RESPECT TO TEMPERATURE. WITH 850MB TEMPS AROUND 11C...HIGHS SHOULD CLIMB INTO THE LOW TO MID 70S...WHICH ARE ON TRACK WITH THE PREVIOUS FCST. THEREFORE...NEXT QUESTION IS MOISTURE. DEWPOINTS ARE DROPPING OFF IN THE FAR WESTERN U.P. (WOULD NOT BE SURPRISED TO SEE THEM DROP INTO THE UPPER 40S)...BUT THE EXTRA CLOUD COVER OVER THE CENTRAL U.P. IS HELPING TO HOLD DEWPOINTS UP MORE. THEREFORE...AM A BIT MORE CONFIDENT OF HAVING LOW TO MID 50S AT A MINIMUM...ESPECIALLY WITH THE RECENT RAINFALL. LOCATIONS IN THE EASTERN U.P. MAY NOT FALL BELOW 60...AS MOISTURE POOLS BETWEEN LAKE BREEZE BOUNDARIES THAT ARE EXPECTED TO DEVELOP THIS AFTN. REGARDING THESE BOUNDARIES...06Z/12Z NAM AND THE 06/12Z RUC 13 RUNS FROM ESRL NOW SHOW A BOUNDARY PUSHING FAIRLY STRONG INTO MARQUETTE COUNTY...SIMILAR TO THE 00Z REG CANADIAN. THESE BOUNDARIES...IN CONJUNCTION WITH THE TROUGH MOVING ACROSS CENTRAL UPPER MI SHOULD SERVE AS A TRIGGER FOR CONVECTION. GIVEN THE AFOREMENTIONED TEMPS AND DEWPOINTS...CAPE VALUES CLIMB TO 500-1000 J/KG WITH NO CIN TO DEAL WITH. SO THERE SHOULD BE A DECENT COVERAGE OF STORMS...IN PARTICULAR WHERE THE LAKE BREEZE/SFC TROUGH CONVERGENCE IS. REGARDING SVR POTENTIAL...0-6KM BULK SHEAR VALUES ARE NOT THAT IMPRESSIVE...BETWEEN 15-25KT PRIOR TO CONVECTION SUGGESTING A PULSE TO PERHAPS MULTICELL STORM MODE. HOWEVER...FREEZING LEVELS ARE QUITE LOW...BETWEEN 8000-9000 FT AGL. IN ADDITION...WITH THE DRY SLOT OVERHEAD (RESULTING IN SIGNIFICANT DIFFERENTIAL IN THETA-E BETWEEN THE SFC AND THE MID LEVELS)... POTENTIAL EXISTS FOR DOWNBURSTS. THEREFORE...HAVE DECIDED TO LEAVE IN THE SMALL HAIL AND GUSTY WIND MENTION IN THE GRIDS...IN PARTICULAR FOR THE LAKE BREEZE/SFC TROUGH CONVERGENT STORMS. OUTSIDE OF RAISING POPS IN MARQUETTE COUNTY FOR THE LAKE BREEZE... MADE A FEW OTHER ADJUSTMENTS. THE FIRST WAS TO DRY CONDITIONS OUT OVER THE NW CWA. LOOKS LIKE ANY DEFORMATION PCPN WILL NOT COME IN UNTIL AFTER 00Z PER 06/12Z NAM...WHILE LAKE STABILIZATION HELPS TO PREVENT STORM INITIATION. THE SECOND WAS TO LOWER TEMPS IN THE AFTERNOON OVER THE NORTH CENTRAL WITH LAKE BREEZE MOVING IN. WILL ALSO NEED TO WATCH FOG OVER EASTERN LAKE SUPERIOR...IN THE EVENT IT GETS CAUGHT UP IN THE LAKE BREEZE CIRCULATION. AM UNSURE IF THIS WILL OCCUR...SO HAVE LEFT IT OUT FOR NOW. && .DISCUSSION... (ISSUED AT 459 AM EDT) UPPER AIR PATTERN CONSISTS OF A CLOSED 500 MB LOW ALONG THE NW ND...SE SASKATCHEWAN BORDER THAT SHOWS UP WELL ON WATER VAPOR WITH STRONG CYCLONIC ROTATION NOTED THERE. THERE ARE ALSO NUMEROUS SHORTWAVES EMBEDDED IN A TROUGH ACROSS THE NORTH CENTRAL U.S. THAT ARE KICKING OFF CONVECTION WITH A SHORTWAVE ACROSS WESTERN WI AND ANOTHER ACROSS WRN IA AND ANOTHER OVER LOWER MI. THE WESTERN WI SHORTWAVE HAS BEEN KICKING OFF CONVECTION THIS EVENING THAT CONTINUES TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH DRIER AIR BEHIND THIS SHORTWAVE. NAM TAKES THE 500 MB LOW SE TODAY TO THE U.P. BY MUNISING 00Z TONIGHT AND TO NEAR JAMES BAY 00Z MON. NAM THEN SHOWS SOME ENERGY COMING AROUND THE BACKSIDE OF THE 500 MB TROUGH AND MOVING SOUTH WHICH FORMS A NEW 500 MB LOW EAST OF LAKE SUPERIOR 12Z MON. NAM BUILDS A 500 MB RIDGE ACROSS THE WESTERN U.S. WHICH MOVES LITTLE THROUGH THE PERIOD. NAM BRINGS IN A DRY SLOT TODAY ACROSS THE AREA WITH SOME WRAPAROUND MOISTURE MOVING INTO THE FAR WEST LATE THIS AFTERNOON ALONG WITH SOME WEAK 850-500 MB Q-VECTOR CONVERGENCE ACROSS THE FAR WEST. THE WRAPAROUND MOISTURE MOVES ACROSS THE CWA TONIGHT WITH SOME WEAK 850-500 MB Q-VECTOR CONVERGENCE WHICH THE NAM SHOWS. THE MOISTURE THEN MOVES OUT EXCEPT REMAINS ACROSS THE FAR EASTERN CWA ON SUN. GFS IS SIMILAR TO THE NAM AND WILL USE A BLEND OF THE TWO FOR THIS FORECAST. ALTHOUGH COLD MID-LEVEL TEMPS ARE ASSOCIATED WITH THE UPPER LOW (500MB READINGS AROUND -16 TO -17C)...FORECAST SOUNDINGS FROM THE NAM SHOW A DECENT AMOUNT OF DRY AIR ACCOMPANYING THE COLD TEMPS. THIS IS ESPECIALLY TRUE OVER THE WESTERN HALF OF THE U.P. AND ADJUSTED THE POPS DOWN TO 30-40 FOR THIS AREA. KEPT LIKELY POPS IN THE AFTERNOON FOR THE EASTERN U.P. WITH POSSIBILITY OF LAKE BREEZE CONVERGENCE. WRAP AROUND MOISTURE WILL MOVE INTO THE AREA FROM THE WEST TONIGHT AND WENT LIKELY POPS WHEN A NARROW BAND COMES THROUGH TONIGHT BEFORE DRYING AND SUBSIDENCE DEVELOPS FROM WEST TO EAST AS THE LOW MOVES INTO QUEBEC. DRYING MOVES IN RAPIDLY ON SUNDAY...ALONG WITH SUBSIDENCE AND A BRISK N-NE WINDS. BASICALLY...DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST TEMPERATURE WISE OR WEATHER WISE. DID DRY IT OUT ON SUNDAY AS THE UPPER LEVEL LOW AND TROUGH DEPART A BIT FASTER THAN PREVIOUSLY THOUGHT. && .AVIATION (FOR THE 18Z TAF ISSUANCE)... CONDITIONS HAVE TURNED VFR AT BOTH TAF SITES AND THIS IS EXPECTED TO CONTINUE THROUGH THE EVENING. MAIN CONCERN FOR THE AFTERNOON AND EVENING IS DIURNAL SHOWERS AND THUNDERSTORMS DEVELOPING...MAINLY FOR SAW SINCE CMX HAS A STABILIZING WEST WIND. IT APPEARS A LAKE BREEZE WILL DEVELOP IN MARQUETTE COUNTY THIS AFTN...WHICH IS FORECAST TO REACH AROUND THE SAW AREA BY 21Z. THE BREEZE WILL LIKELY SERVE AS A BETTER FOCUSING MECHANISM FOR CONVECTION...AND HAVE BROUGHT VIS DOWN TO THE LOW MVFR RANGE. CONFIDENCE TO PUT TS OR VCTS IN IS LOW AT THIS TIME...BUT CB IS DEFINITELY NEEDED. HELD CIG FOR THE MOMENT AT VFR AS WELL. THIS PCPN SHOULD DIMINISH WITH THE LOSS OF HEATING THIS EVENING. NEXT CONCERN IS UPSTREAM OVER NW MN AND NW ONTARIO WHERE LOW CLOUDS/MIST AND SHOWERS ARE OCCURRING. THESE ARE ON THE BACK SIDE OF LOW PRESSURE NEAR THUNDER BAY. AS THIS LOW DROPS SOUTHEAST TONIGHT...NW WINDS INCREASE AND SHOULD HELP DRIVE THE LOW CLOUDS AND PCPN INTO THE TAF SITES. NW WINDS UPSLOPE AT CMX...AND WITH COLD AIR MOVING IN QUICKER NEAR THE SURFACE THAN A FEW THOUSAND FEET ABOVE...A SETUP FOR VERY LOW CIGS IS LIKELY (FCSTING LIFR ATTM). IN ADDITION...FOG COULD REFORM ON WESTERN LAKE SUPERIOR...AIDING IN EXTRA MOISTENING. ONLY BROUGHT VIS DOWN TO MVFR...BUT WOULD NOT BE SURPRISED TO SEE LOWER. IFR CIGS AT THE LOWEST ARE FORECAST AT SAW SINCE NW WINDS ARE NOT AS FAVORABLE FOR LOWER CIGS. CIGS SHOULD IMPROVE THROUGH THE MORNING AT BOTH SITES AS DRIER AIR WORKS IN AT THE SURFACE...IN ADDITION TO DAYTIME HEATING. && .MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)... LOW PRESSURE OVER WRN LAKE SUPERIOR WILL GRADUALLY MOVE INTO QUEBEC BY SUN AFTERNOON. WIDESPREAD FOG WILL GRADUALLY BECOME PATCHY THROUGH THE LATE MORNING/EARLY AFTERNOON AS WINDS GRADUALLY BECOME WESTERLY. ONSHORE FLOW EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEASTERN SHORELINE OF LAKE SUPERIOR...WHICH IS A COMMON OCCURRENCE WITH THIS WIND REGIME. NAM12 AND RUC13 ACTUALLY HINT AT THIS. AS THE SFC LOW FINALLY MOVES OUT OF THE AREA...INCREASING NORTHERLY WINDS TO DEVELOP WITH GUSTS TO 30 KNOTS POSSIBLE OVER THE EASTERN SECTIONS SUNDAY AND SUNDAY NIGHT. HIGH PRESSURE WILL THEN BUILD IN ON MONDAY...BRINGING IN LIGHT WINDS. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/UPDATE...AJ DISCUSSION...GM AVIATION...AJ MARINE...RJT
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 1156 AM EDT SAT JUN 28 2008 MIZ001>003-291200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON- 1156 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. LIGHTING WILL BE THE MAIN HAZARD FROM ANY STORMS THAT OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MIZ004>007-009>014-084-085-291200- BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-MENOMINEE- DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 1156 AM EDT SAT JUN 28 2008 /1056 AM CDT SAT JUN 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON... ESPECIALLY OVER CENTRAL UPPER MICHIGAN WHERE LAKE BREEZES OFF LAKE SUPERIOR AND LAKE MICHIGAN COME TOGETHER. IN ADDITION TO LIGHTNING AND HEAVY RAIN...HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 50 MPH ARE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH LIGHTNING BEING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LSZ162-240>251-263>267-291200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1156 AM EDT SAT JUN 28 2008 /1056 AM CDT SAT JUN 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STORMS THIS AFTERNOON IN THE NEARSHORE WATERS FROM THE HURON ISLAND EAST TO WHITEFISH POINT. AREAS OF FOG WILL CONTINUE THROUGH TONIGHT...ESPECIALLY ON EASTERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PATCHY FOG IS POSSIBLE SUNDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ221-248-250-291200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1156 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STORMS THIS AFTERNOON. AREAS OF FOG WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PATCHY FOG IS POSSIBLE SUNDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 218 PM EDT SAT JUN 28 2008 MIZ012-013-281900- DELTA-MENOMINEE- 218 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR DELTA AND MENOMINEE COUNTIES UNTIL 300 PM EDT/200 PM CDT/... AT 214 PM EDT/114 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF RAPID RIVER TO 8 MILES SOUTHWEST OF CEDAR RIVER...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF ESCANABA TO 16 MILES NORTHEAST OF MENOMINEE. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... HYDE. FORD RIVER. MAPLEWOOD. RAPID RIVER. STONINGTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 237 PM EDT SAT JUN 28 2008 MIZ006-281915- ALGER- 237 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 315 PM EDT... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AU TRAIN...OR 9 MILES WEST OF MUNISING. THIS STORM WAS MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... AU TRAIN. CHRISTMAS. GRAND PORTAL POINT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 301 PM EDT SAT JUN 28 2008 MIZ005-013-281945- DELTA-MARQUETTE- 301 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR DELTA AND MARQUETTE COUNTIES UNTIL 345 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF TRENARY TO GLADSTONE...OR ALONG A LINE EXTENDING FROM 22 MILES SOUTH OF MUNISING TO 10 MILES NORTHEAST OF ESCANABA. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... RAPID RIVER. ROUND LAKE. NAHMA JUNCTION. CHICAGO LAKE. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED IN NORTHWEST DELTA COUNTY...NEAR LATHROP...ROCK...AND ST NICHOLAS AND MOVING TO THE NORTHEAST AT 20 MPH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 316 PM EDT SAT JUN 28 2008 MIZ006-282000- ALGER- 316 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 400 PM EDT... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF CHATHAM TO 5 MILES NORTH OF CHATHAM...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF MUNISING TO 14 MILES WEST OF MUNISING. THESE STORMS WERE MOVING EAST AT 14 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... FOREST LAKE. AU TRAIN. SHINGLETON. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED OVER MUNISING AND MOVING INTO SOUTHWESTERN ALGER COUNTY...NEAR TRENARY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SF
The Marquette radar (KMQT), 58 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
1 hail. Local standard time, as filed.
Hail was estimated to be between nickel and quarter size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111270.